Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
133 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does intake of Plan B pill lead to menstrual irregularities?

Answered by
Dr.
Dr. Ramadevi Wani

OBGYN

Practicing since :1985

Answered : 1309 Questions

default
Posted on Wed, 7 Sep 2016 in Pregnancy
Question: I took plan b today. I was afraid of a mishap with my bc pill. i may not have needed it. my period is due in one week. will it be late because of the plan b?
doctor
Answered by Dr. Ramadevi Wani 1 hour later
Brief Answer:
Usually the period is not delayed.

Detailed Answer:
Hi,
Welcome to Healthcare Magic.
I am Dr Ramadevi Wani. I will be answering your concerns.
It is known that for women who take Plan B in the fourth week usually the period starts at the expected date. Rarely it is delayed by few days. The duration of bleeding may be longer.

I hope this is helpful.
If you have further concerns, I will be happy to answer.

Best wishes,
Dr Rama
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ramadevi Wani 1 hour later
Ok, even while on the pill? Why is that? I am between day 16 and 17 of my active pills. my period usually comes on day 4 of inactive pills.
doctor
Answered by Dr. Ramadevi Wani 11 hours later
Brief Answer:
Details below

Detailed Answer:
Hi,
Welcome back.

Yes. Even when on pills, the period may be sometimes delayed by few days. This is because Postinor is Progesterone. Progesterone causes thickening of the endometrium preventing its breakdown thus delaying the period sometimes.


If you have further queries, do write to me.

Best wishes,
Dr Rama
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Ramadevi Wani 1 hour later
I'm confused. before you said it shouldn't be delayed if taken in week 4?
doctor
Answered by Dr. Ramadevi Wani 8 hours later
Brief Answer:
Details below.

Detailed Answer:
Hi
Welcome back.

Yes I have written that when Plan B is taken in the fourth week usually the period starts at the expected date. RARELY it is delayed by few days. In my earlier answer I have explained the reason for the delay.

I hope it is clear now.

Best wishes,
Dr Rama
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Ramadevi Wani 29 hours later
ok thanks. I've just heard that that is when it will most likely delay your period, especially when taken in last week of active bc pills. i did have some cramping about a day after taking plan b....thanks again.
doctor
Answered by Dr. Ramadevi Wani 6 hours later
Brief Answer:
Details below

Detailed Answer:
Hi

Welcome back.

When Plan B is taken in the fourth week of active pills also the period usually starts on the expected date. If at all there is any change , then it is delay in the period and not early period bleeding.

If you have further queries, do write to me.

Best wishes,
Dr Rama
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Progesterone

doctor1 MD

Six month ago I had a full blood work done to check on my hormonal balance. I am 49, every thing came back normal except for high estrogen levels....

doctor1 MD

Hi. I am currently almost 6 weeks pregnant with my first. We did a frozen transfer of 2 blasts. On monday might i had craming with moderate bright...

doctor1 MD

My doctor put me on progesterone with bio identical pellets. I noticed hair growth on my face (upper lip, chin and neck) She told me the...

doctor1 MD

A friend just called that she started bleeding from the vagina this evening! She has been on primolut injections:has had 10 doses of d injection!!!...

doctor1 MD

Hi, I have a cut on my finger and used a triple antibiotic first aid ointment. I am 4 weeks pregnant. Is the ointment harmful for my baby?

doctor1 MD

Hi Doctor, My last month menstrual cycle started on 31st November and normally it starts a few days ( 3 to 4 days ) earlier each month as compared...

doctor1 MD

I had pre cancer cells in 2015 I had them lasered off and I have always had regular periods. Before and after them. In the last 5 to 6 months or a...